Jump to content

Midodrine - For those that take it...


mngirl
 Share

Recommended Posts

I was just 10 mg in the a.m. and 7.5 mg in the evening. However, it started to cause major stomach problems. I get SO hungry and then when I eat I can only take 3-4 bites and then I am to the point of feeling like I need to throw up (you know that feeling when you take that 'I am totally full' bite?)

So, we thought that maybe it was the Midodrine, we have played with the dosing before but when I drop below 10 mg during the day, I can barely stay awake and the dizziness comes back very quickly. So Tues., I had a dr. appointment and we talked about lowering the dosage during the day back down to 7.5 mg because we added a med that he thinks may allow the dropping of the dosage. Well, today I did drop it to 7.5 mg and guess what came back?!?! Both the tiredness and the dizzies. I asked the dr. what happens if lowering the dosage is not a good idea, but having it at the 10 mg level doesn't allow me to eat - then what? He didn't know. This is the first time for a good long time that we have gotten the dizzy spells under control, so I hate to give it up, but I can't eat.

We talked about trying the Adderall again, but at a much higher dose. I am not sure if that is a good idea or not.

Anyway...I was just wondering if you take the Midodrine, do you take it more often and what is the dosage - do you have any side effects?

Thanks much!

Lisa

Link to comment
Share on other sites

Rachel takes 2.5-5mg tid. She tritrates it depending on how much she will be upright. It has helped her alot but it was very hard for her to get up to 5 mg; she had to increase using 1/4 tablets. She also had extreme nausea when trying to increase. Adderall made her severely depressed and loss toms of weight so tht stopped after a couple of weeks.

Louise

Link to comment
Share on other sites

I just stopped taking it lask week. I was taking 2.5 mg at 8am, 11 am, 2pm, 5pm, 8pm and 5 mg at 11:pm. To me honest I think it worked better when I took just 5 mg in am and 5 mg in the pm.

Amy :lol:

Link to comment
Share on other sites

Amy

Was that your doc's recommendation of how to take midrodrine? My understanding is that you don;t take it late at night because it can cause supine hypertension. Most dosing that I've seen are 3x/day, sometimes 4/x day. I have never seen such frequent dosing.

Louise

Link to comment
Share on other sites

I have the go-ahead from my docs to adjust some as needed (according to how I feel & my BP readings) but my general dosing is 10mg every 4-5 hours while awake, which ends up being 3-4 times per day. My first dose of the day is right when I wake up & I don't get out of bed until it "kicks in". I have had some GI problems with it in the past - or thought I did - but after being on less for awhile and having other meds adjusted, midodrine doesn't seem to be the biggest trouble maker.

:-)melissa

Edited by Sunfish
Link to comment
Share on other sites

I was taking 10 mg every 4 hours when I was upright...never when I knew I would be laying down and never at bedtime. There were times when I would take 15 mg in the am and there were times when I didn't need it every 4 hours. My doctor would also recommend taking a midodrine vacation every now and then--i.e., stop midodrine for a couple day--as sometimes it looses its effectiveness.

Midodrine did cause horrible scalp tingling.

I found Mestinon to work better for me with Midodrine on an as needed basis.

I was in the clinical trial for Midodrine back in 1996. I still have a few empty bottles of Midodrine when it hadn't yet been approved by the FDA. Perhaps they jars would fetch a good price on Ebay as collectors items?

Link to comment
Share on other sites

I guess my cardiologist was willing to play with the Midodrine doses since he participated in the clinical trials. I also started on a low dose and the dose would change depending upon whether I was in a flare.

Have you tried eatting pretzels? drinking V-8 juice?

BTW, my daughter has a friend who lives in Dundee--one of his parents was actually a former mayor of Dundee.

Lois

Link to comment
Share on other sites

my allowance to "play" with my doses extends beyond my regular 10mg 3-4x/day...only that if i'm feeling cruddy i have to take my BP to make sure that truly is the culprit before i up the meds more. i guess i tend to do everything in extremes? :rolleyes: i am by no means advising anyone to change meds without a doc's orders, but various docs of mine have been okay with this for me b/c all in all midodrine is pretty quick in and out of one's system, and is a fairly focused drug such that it doesn't cross the blood-brain barrier. that doesn't mean it doesn't have it's dangers - all drugs do - but for me it's one of the safest to adjust/play with...

:-)melissa

Edited by Sunfish
Link to comment
Share on other sites

Melissa...sounds like we are on the same wave length. Actually my former cardiologist (no longer in patient practice) trained at Vanderbilt a number of years ago. That's where he first developed his interest and his knowledge base. It was surprising that he sent me to the Mayo. Perhaps he wanted me to get an opinion by doctors other than those under which he trained.

Link to comment
Share on other sites

  • 5 weeks later...

I take midodrine 10mg 4 times per day. My cardiologist initially told me I could raise the dose to that level about 3 years ago. When I added mestinon, I was able to decrease by 5 mg. After I got a recent cold and then the stress of hurricane Katrina devastating my family, I have had to increase the dose back to 10 mg 4 times a day again. It worsens my migraines, but the beta blocker and magnesium help the migraines.

The FDA approved dosage maximum is 10mg 3 times a day. Often drugs are raised above the studied limits for severe cases of whatever illness (epilepsy, depression, etc.).

Dr. Low wanted me to try to reduce the midodrine with the help of mestinon because he worried that my BP might shoot too high on so much midodrine. I have a BP monitor and my BP has been OK. My BP just shot up to systolic of over 200 when Dr. Low had me stop my beta blocker and midodrine for the tilt table test, etc. My BP shot up to over 200 when I first stood up and then plummeted to less than 100 in less than a minute with a HR of 170's, so that the test was aborted. Life without these medicines would mean being bedridden for me. I thank GOD for medicine.

Karyn

Link to comment
Share on other sites

I started out taking 10mg 2x's a day and would have alot of side effects, but the medicine wasn't helping so my cardiologist up it to 10mg 3x's a day. I've been on that dose since Feb i think. I still have alot of side effects, the main ones are migrianes, vommitting, and i get the chills alot.

Link to comment
Share on other sites

I take 10mg 5 times a day, or at least I am supposed to. It only helps with only a few minor symptoms so I usually only do 4 doses a day. I skip out on the one before bed since when I am going to sleep it obviously doesn't help me any and since it has such short lived help then it wouldn't be staying in my body and helping long term.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...